Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 275, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 17, 2015, 10:32 PM EDT for Montgomery County, Parke County, Indiana. It took effect at Jul 17, 2015, 11:30 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2015, 10:32 PM EDT (02:32 UTC)
- In effect from
- Jul 17, 2015, 11:30 PM EDT
- Expired
- Jul 19, 2015, 11:30 AM EDT
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, IN, Parke County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sugar Creek (IN) at Crawfordsville (CRWI3). The gauge peaked at 8.40 ft at Jul 18, 2015, 4:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 17, 10:22 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 17, 10:22 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1022 PM EDT FRI JUL 17 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 335 PM EDT FRI JUL 17 2015 AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A FEW THUNDERSTORMS THIS EVENING. OTHERWISE...A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING HOTTER CONDITIONS SATURDAY AND SUNDAY. A FEW STORMS MAY DEVELOP OVER NORTHERN SECTIONS SUNDAY AND BECOME MORE NUMEROUS SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO OUR REGION. THIS FRONT WILL TEMPORARILY STALL NEAR THE OHIO RIVER MONDAY AND THEN MOVE ON TO THE SOUTHEAST LATE TUESDAYS. ANOTHER WEAK COLD FRONT WILL MOVE OUR WAY LATE NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 335 PM EDT FRI JUL 17 2015 AREA OF THUNDERSTORMS HAVE DEVELOPED NORTH OF INTERSTATE 70 JUST NORTH OF INDY TO NEAR LAFAYETTE WITH ANOTHER AREA OVER RANDOLPH COUNTY. LAPS SHOWS CAPES OF 3,500 J/KG ACROSS OUR NORTHERN SECTIONS. SCATTERED STORMS WILL BE THE RULE EARLY THIS EVENING WITH ALL OF THIS DYING OFF BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND A BUILDING UPPER UPPER RIDGE. MODELS INDICATE SOME CLEARING LATER TONIGHT. BUT THERE SHOULD BE SOME WIND AS WELL OVERNIGHT WHICH SHOULD KEEP LOWS IN THE LOWER TO MIDDLE 70S. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 335 PM EDT FRI JUL 17 2015 A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING SOME OF THE HOTTEST TEMPERATURES SO FAR THIS SEASON AS 850 MB TEMPERATURES RISE TO +22 TO +24 CELSIUS. WENT NEAR TO SLIGHTLY BELOW ON A MOS BLEND ON TEMPERATURES SATURDAY DUE TO A WET GROUND... BUT STILL WITH HIGHS IN THE LOWER 90S OVER NORTHERN SECTIONS AND MIDDLE 90S ACROSS THE SOUTHWEST. HEAT INDEX VALUES WILL RANGE FROM THE LOWER 100'S OVER NORTHEAST SECTIONS TO ALMOST 110 AT VINCENNES. NORTHEAST SECTIONS MAY BE A LITTLE SHORT OF ADVISORY CONDITIONS...BUT WENT WITH A HEAT ADVISORY ALL AREAS. HEAT ADVISORY CONDITIONS MAY BE NEEDED AGAIN SUNDAY FOR PORTIONS OF OUR SOUTH AND SOUTHWEST. SOUNDINGS INDICATE A STRONGER CAP SATURDAY AS 700 MB TEMPERATURES RISE TO +10 TO +12 CELSIUS. WOULD NOT RULE OUT AN ISOLATED STORM SATURDAY ESPECIALLY SOUTHEAST WHERE CAP IS WEAKER... BUT CHANCES ARE TOO LOW TO MENTION. WILL BEGIN THUNDERSTORM CHANCES NORTH SATURDAY NIGHT AND ALL AREAS SUNDAY AS A COLD FRONT PUSHES INTO OUR REGION. SUNDAY APPEARS QUITE STORMY NORTH BY SUNDAY AFTERNOON AND ELSEWHERE SUNDAY NIGHT. COULD BE A FEW STORMS MONDAY CENTRAL AND SOUTH AS WEAK FRONT STALLS NEAR THE OHIO RIVER. TEMPERATURES BY MONDAY SHOULD BE BACK TO NEAR SEASONAL NORMS AS SLIGHTLY COOLER AIR PUSHES IN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED 335 PM EDT FRI JUL 17 2015 A RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS BY EARLY NEXT WORK WEEK. THUS...COOLER NORTHWEST FLOW WILL RESUME OVER THE AREA. TEMPERATURES WILL MODERATE BACK TO NORMAL AFTER A FRONTAL PASSAGE LATE THIS WEEKEND. AND ACTUALLY HIGHS ON MONDAY THROUGH POSSIBLY MID WEEK MAY FALL JUST SLIGHTLY BELOW NORMAL...AVERAGING IN THE LOW TO MID 80S FOR MOST LOCATIONS ACROSS CENTRAL INDIANA. NOT TO MENTION DEW POINTS IN THE 60S WILL ALLOW FOR LESS HUMID CONDITIONS. AFTER SOME WEAK CHANCES OF SHOWERS AND THUNDERSTORMS LINGERING ON MONDAY NIGHT...A LONG STRETCH OF DRY WEATHER WILL PREVAIL THROUGH AT LEAST MIDWEEK...THEN A SHORTWAVE IS PROJECTED TO MOVE ALONG A BOUNDARY WHICH INITIALLY STALLS JUST NORTH OF THE TENNESSEE VALLEY. THEN THE RIDGE WILL BEGIN TO SLIDE EAST OVER THE REGION AND RETURN FLOW WILL COMMENCE ACROSS THE AREA...AND CONDITIONS WILL WARM BACK UP AND BECOME MORE HUMID. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEGINNING THURSDAY NIGHT THROUGH THE END OF THE NEXT WORK WEEK...HOWEVER NOT ANY HIGHER THAN 20 TO 30 PERCENT POPS BASED ON LIMITED MOISTURE...LACK OF A DECENT FORCING MECHANISM...AND EXPECTED COVERAGE. && .AVIATION /DISCUSSION FOR THE 180300Z KIND TAF UPDATE/... ISSUED AT 1022 PM EDT FRI JUL 17 2015 CONVECTION IN THE PROCESS OF DYING OUT ACROSS THE AREA. SMALL CONVECTIVE CLUSTER DROPPING SOUTHEAST THROUGH WEST CENTRAL INDIANA SHOULD PASS TO THE WEST OF THE KIND TERMINAL. PREVIOUS DISCUSSION FOLLOWS. SCATTERED CONVECTIVE CLUSTERS ONGOING OVER PARTS OF THE AREA...MAINLY IMPACTING THE KLAF/KIND TERMINALS SO FAR. STORMS APPEARS TO BE AIDED BY AN OUTFLOW BOUNDARY CURVING FROM NORTHEAST ILLINOIS INTO SOUTHEAST INDIANA...AND A RIBBON OF ENHANCED 850MB FLOW AROUND 25 KTS. SHORT TERM MODEL DATA SUGGEST THE AREA OF ENHANCED 850MB FLOW WILL SAG SOUTH AND WEAKEN LATER THIS EVENING...SO EXPECTED THE CONVECTIVE THREAT TO DIMINISH BY 180300Z-180400Z FROM NORTH TO SOUTH. BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY/SHIFTING WINDS IN AND NEAR CONVECTION CB BASES AROUND 025. EXPECTING SOME FOG TO DEVELOP DURING THE PRE DAWN HOURS OF SATURDAY GIVEN THE HUMID AIR MASS AND LIGHT WINDS. LOW CONFIDENCE IN IFR VISIBILITY RESTRICTIONS AT THIS TIME GIVEN QUESTIONS REVOLVING AROUND HOW MUCH CURRENT CONVECTION WILL KEEP THE AIR MASS MIXED UP. WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR FOR NOW. OUTSIDE OF COVECTIVE AREAS...SURFACE WINDS 210-230 DEGREES AT 8-11 KTS THIS EVENING DIMINISHING TO 6 KTS OR LESS BY LATE EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ021-028>031-035>049-051>057- 060>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...SMF AVIATION...JAS
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS 623 AM EDT FRI JUL 17 2015 INZ021-028>031-035>049-051>057-060>065-067>072-181030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 623 AM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING. CONDITIONS WILL BE HOT THIS AFTERNOON. HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL. HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES. TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING. DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO THUNDERSTORM CHANCES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY. DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 17, 9:15 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LETTS 39.23N 85.56W
07/17/2015 DECATUR IN FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.
&&
JPLocal storm report, Jul 17, 9:16 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
916 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN JAMESTOWN 39.93N 86.63W
07/17/2015 E1.24 INCH BOONE IN PUBLIC
ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
REPORTED.
&&
BHHLocal storm report, Jul 17, 9:19 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG BROWNSBURG 39.84N 86.39W
07/17/2015 HENDRICKS IN PUBLIC
ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
THROUGHOUT BROWNSBURG.
&&
BHHLocal storm report, Jul 17, 9:23 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL TERRE HAUTE 39.47N 87.38W
07/17/2015 E0.50 INCH VIGO IN PUBLIC
&&
BHHLocal storm report, Jul 17, 9:45 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD 5 WSW GREENWOOD 39.59N 86.20W
07/17/2015 JOHNSON IN TRAINED SPOTTER
NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
INCHES FELL FROM 630 PM EDT TO 830 PM EDT.
0915 PM HEAVY RAIN 5 WSW GREENWOOD 39.59N 86.20W
07/17/2015 M2.75 INCH JOHNSON IN TRAINED SPOTTER
NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
INCHES FELL FROM 630 PM EDT TO 830 PM EDT.
&&
BHHLocal storm report, Jul 17, 9:54 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLOOD NORTH VERNON 39.01N 85.63W
07/17/2015 JENNINGS IN BROADCAST MEDIA
HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
THROUGH.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:15 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jennings | 3 hr |
| Jul 17, 8:51 PM EDT | Flash Flood Warning | IND | Boone, Clay, Clinton, Fountain, Hamilton, Hendricks and 8 more | 4 hr |
| Jul 17, 9:37 PM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Monroe | 4 hr |
| Jul 17, 10:32 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 57 hr |
| Jul 17, 10:32 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 56 hr |
| Jul 17, 11:14 PM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jennings | 9 hr |
| Jul 18, 12:43 AM EDT | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Johnson, Marion, Montgomery and 4 more | 9 hr |
| Jul 18, 12:49 AM EDT | Flash Flood Warning | IND | Parke | 16 hr |
| Jul 18, 1:27 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Jackson, Jennings, Lawrence, Monroe | 9 hr |
| Jul 18, 5:06 AM EDT | River Flood Warning | IND | Hendricks, Morgan | 7 days |
| Jul 18, 5:06 AM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 19 hr |
| Jul 18, 5:06 AM EDT | River Flood Warning | IND | Putnam | 7 days |
| Jul 18, 5:06 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 39 hr |
| Jul 18, 5:06 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 18, 11:13 AM EDT | River Flood Warning | IND | Putnam | 24 hr |
| Jul 18, 11:13 AM EDT | River Flood Warning | IND | Clay, Greene | 33 hr |
| Jul 18, 4:37 PM EDT | Flash Flood Watch | IND | Parke | 27 hr |
| Jul 18, 4:38 PM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 18, 6:42 PM EDT | Special Weather Statement | IND | Hancock | 33 min |
| Jul 18, 7:43 PM EDT | Special Weather Statement | IND | Hancock | 32 min |
| Jul 18, 7:49 PM EDT | Special Weather Statement | IND | Delaware | 26 min |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.